Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 9, 2026, 12:16 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Feb 10, 2026, 1:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2026, 12:16 PM PST (20:16 UTC)
- In effect from
- Feb 10, 2026, 1:00 PM PST
- Expired
- Feb 11, 2026, 7:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS75 KVEF 092016 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1216 PM PST Mon Feb 9 2026 CAZ520-NVZ014-101200- /O.NEW.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Dyer, Lone Pine, Silver Peak, Bishop, Olancha, Independence, Beatty, and Goldfield 1216 PM PST Mon Feb 9 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 1 PM Tuesday to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-101200- /O.CON.KVEF.LW.Y.0001.260210T1800Z-260211T0600Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Laughlin, Bullhead City, Hoover Dam, Mohave Valley, and Oatman 1216 PM PST Mon Feb 9 2026 /116 PM MST Mon Feb 9 2026/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 10 PM PST /11 PM MST/ TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 1 to 3 foot waves expected on Lake Mead and Lake Mohave. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 10 AM PST /11 AM MST/ to 10 PM PST /11 PM MST/ Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
4 follow-up statements
237 WWUS75 KVEF 100901 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 101 AM PST Tue Feb 10 2026 CAZ520-NVZ014-110000- /O.CON.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Lone Pine, Goldfield, Silver Peak, Olancha, Bishop, Beatty, Dyer, and Independence 101 AM PST Tue Feb 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 1 PM this afternoon to 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-110000- /O.CON.KVEF.LW.Y.0001.260210T1800Z-260211T0600Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Mohave Valley, Bullhead City, Laughlin, and Oatman 101 AM PST Tue Feb 10 2026 /201 AM MST Tue Feb 10 2026/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 1 to 3 foot waves expected on Lake Mead and Lake Mohave. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 10 AM PST /11 AM MST/ this morning to 10 PM PST /11 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
570 WWUS75 KVEF 102037 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1237 PM PST Tue Feb 10 2026 CAZ520-NVZ014-110600- /O.CON.KVEF.WI.Y.0002.260210T2100Z-260211T1500Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Olancha, Independence, Bishop, Beatty, Silver Peak, Dyer, Lone Pine, and Goldfield 1237 PM PST Tue Feb 10 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-110600- /O.CON.KVEF.LW.Y.0001.000000T0000Z-260211T0600Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Oatman, Hoover Dam, Bullhead City, Laughlin, and Mohave Valley 1237 PM PST Tue Feb 10 2026 /137 PM MST Tue Feb 10 2026/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. 1 to 3 foot waves expected on Lake Mead and Lake Mohave. * WHERE...Lake Mead and Lake Mohave. * WHEN...Until 10 PM PST /11 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
048 WWUS75 KVEF 110025 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 425 PM PST Tue Feb 10 2026 AZZ036-NVZ021-110130- /O.CAN.KVEF.LW.Y.0001.000000T0000Z-260211T0600Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Mohave Valley, Hoover Dam, Laughlin, Oatman, and Bullhead City 425 PM PST Tue Feb 10 2026 /525 PM MST Tue Feb 10 2026/ ...LAKE WIND ADVISORY IS CANCELLED... Winds have decreased across area lakes and the Lake Wind Advisory has been cancelled. Some isolated gusts to 25 mph may continue into this evening, but overall winds will continue to decrease. $$ CAZ520-NVZ014-111500- /O.CON.KVEF.WI.Y.0002.000000T0000Z-260211T1500Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Lone Pine, Olancha, Goldfield, Dyer, Beatty, Bishop, Independence, and Silver Peak 425 PM PST Tue Feb 10 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 7 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
946 WWUS75 KVEF 111432 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 632 AM PST Wed Feb 11 2026 CAZ520-NVZ014-111545- /O.EXP.KVEF.WI.Y.0002.000000T0000Z-260211T1500Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Bishop, Independence, Dyer, Beatty, Lone Pine, Goldfield, Silver Peak, and Olancha 632 AM PST Wed Feb 11 2026 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:05 AM PST, 3 hours 11 minutes earlier. Its key messages:
- * A pattern shift will bring cooling temperatures and unsettled weather to the region beginning tomorrow. * Unsettled conditions will continue through the weekend into early next week as the weather pattern looks to remain active across the Southwestern US.
Area forecast discussion, Feb 9, 9:05 AM PST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 905 AM PST Mon Feb 9 2026 .KEY MESSAGES... * A pattern shift will bring cooling temperatures and unsettled weather to the region beginning tomorrow. * Unsettled conditions will continue through the weekend into early next week as the weather pattern looks to remain active across the Southwestern US. && .DISCUSSION...through next Sunday. Today will be the last day of dry and mild weather as a weather system will bring decreasing temperatures and unsettled weather to the region beginning tomorrow. Breezy southerly to southwesterly winds will pick up across the area on Tuesday with increased chances for mountain precipitation across the Mojave Desert and Great Basin Tuesday into Wednesday. A Lake Wind Advisory has been issued for Lake Mead and Lake Mohave for Tuesday as breezy southerly winds will result in 1 to 3 foot waves on the lakes, resulting in hazardous boating conditions for small watercraft. A Winter Weather Advisory has been issued for elevations above 8,000 feet in the Eastern Sierra for Tuesday and Wednesday. 3 to 8 inches of new snow expected between 8,000 and 9,500 feet in the Eastern Sierra, with locally higher totals around one foot expected above 9,500 feet. This snow combined with gusty winds will result in visibility reductions making for dangerous travel conditions. Outside of the Eastern Sierra, snow totals will be minor with up to 3 inches possible in Kyle and Lee Canyons in the Spring Mountains. While the best precipitation chances are in areas of higher terrain, lower elevations and valleys will have a chance of seeing light rain showers as this system moves through. Any rain that falls will be light with wet roads and ruined car washes being the primary impacts. The weather pattern will remain active through the second half of the week into the weekend as a series of troughs are forecast to move through the area over the weekend into early next week. These systems will bring increased precipitation chances, breezy southwesterly winds, and even cooler temperatures to the region. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds continue to be light and follow typical, daily patterns through Tuesday morning. Chance of seeing 10+ knots is under 10%. By late Tuesday afternoon, the potential for 10+ knots grows to ~50% as southerly breezes try to develop. Cloud cover continues to increase and gradually lower as a Pacific system approaches, but CIGs expected to remain above 15kft. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Light and diurnal or variable breezes across most of the area today. Our southern Great Basin zones have ~60% odds of seeing north winds 10-15 knots, but otherwise, the rest of the region should remain below 10 knots. Cloud cover continues to increase and gradually lower as a Pacific system approaches, but CIGs expected to remain above 10kft through Tuesday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:49 PM PST | Winter Weather Advisory | VEF | Inyo | 56 hr |
| Feb 8, 11:04 PM PST | Lake Wind Advisory | VEF | 41 hr |
Nearby
Wind Advisories in Nevada, 2026Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.